If you’re interested in hormone replacement therapy (HRT), you likely have some questions about the possible side effects of introducing additional hormones to your body or decreasing them if you decide to stop treatment. Hormones significantly affect many aspects of your physical and emotional well-being, which is why it’s important to work with an experienced hormone replacement therapy specialist or doctor. In Shreveport, Baton Rouge, Metairie, and Slidell, LA, our team specializes in providing attentive and comprehensive hormone care, including the prevention and management of any side effects to keep you feeling your best.
In this blog, we’ll provide answers to a few common questions our specialists receive about the side effects of starting and stopping HRT.
What are the side effects of hormone replacement therapy?
Possible side effects of HRT include acne, hair thinning, increase in viscosity of blood, and weight gain. However, side effects vary from person to person and are very individualized. Some people never experience any negative symptoms. When you follow the instructions given to you by Rejuvime Medical’s well-trained providers, side effects should be minimal or absent altogether.
When you start an HRT plan with Rejuvime, you can expect attentive medical care each step of the way, including support and solutions, should side effects occur. Our professionals will closely monitor your lab results, assess your well-being over the course of your treatment, and provide additional medications to help manage side effects, if necessary.
Is HRT a long-term commitment?
The only reason people start HRT is to alleviate the unwanted symptoms caused by insufficient natural hormone production. Therefore, the best way to maximize HRT benefits and manage these symptoms is to continue HRT long term. This will continuously provide your body with the hormones it needs to function properly and keep you feeling your best.
Learn more about the reasons many people choose to start HRT in our previous blog post.
What happens if I stop HRT?
If you stop HRT after any length of treatment, you will likely see a return of the symptoms that drove you to seek the therapy in the first place. Your levels of the hormones targeted in your treatment plan (often testosterone, estrogen, or progesterone) will return to where they were before you started your treatment.
If you do decide to stop HRT, your provider can help you achieve this transition as smoothly as possible. Gradually weaning off HRT rather than stopping suddenly will give your body time to adjust to any changes in energy, mood, and so on.
If you have any additional questions about starting or stopping HRT, please get in touch with one of Rejuvime’s hormone specialists. To reach one of our Louisiana offices, please contact us online or call (225) 960-1580.